Alert archive / New York / Wind Advisories in 2006

Wind Advisory 1, NWS Buffalo, NY

January 17, 2006Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this wind advisory at Jan 17, 2006, 3:48 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Jan 17, 2006, 8:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 3:48 AM EST (08:48 UTC)
In effect from
Jan 17, 2006, 8:00 PM EST
Expired
Jan 18, 2006, 6:09 AM EST
In force
10 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 170848
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EST TUE JAN 17 2006

...STRONG WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT AND
EARLY WEDNESDAY...

.LOW PRESSURE OVER THE OHIO VALLEY WILL STRENGTHEN RAPIDLY AS IT
PASSES ACROSS LAKE HURON TONIGHT...AND MOVES INTO CENTRAL QUEBEC
DURING WEDNESDAY. THE STRENGTHENING PRESSURE GRADIENT AROUND THIS
SYSTEM WILL BRING STRONG WINDS TO THE AREA TONIGHT THROUGH EARLY
WEDNESDAY MORNING...WITH THE POSSIBILITY OF STRONG WINDS RETURNING
AGAIN FOR LATER WEDNESDAY AND WEDNESDAY NIGHT.

NYZ006>008-171700-
/O.NEW.KBUF.WI.Y.0001.060118T0100Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
348 AM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST
WEDNESDAY. 

SOUTHEAST WINDS OF 15 TO 25 MPH LATE THIS AFTERNOON WILL INCREASE
MARKEDLY ACROSS THE AREA EARLY THIS EVENING...REACHING 30 TO 40
MPH WITH GUSTS AS HIGH AS 50 MPH. THE STRONGEST WINDS WILL BE
FOUND ACROSS THE HIGHER TERRAIN...AS WELL AS IN THE BLACK RIVER
VALLEY. THESE WINDS WILL CONTINUE INTO EARLY WEDNESDAY
MORNING...WHEN THEY ARE EXPECTED TO TURN SOUTHERLY AND WEAKEN TO
BELOW ADVISORY THRESHOLDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

JJR
5 follow-up statements
000 
WWUS71 KBUF 171600
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1100 AM EST TUE JAN 17 2006

...STRONG WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT AND
EARLY WEDNESDAY...

.LOW PRESSURE OVER THE OHIO VALLEY WILL STRENGTHEN RAPIDLY AS IT
PASSES ACROSS LAKE HURON TONIGHT...AND MOVES INTO CENTRAL QUEBEC
DURING WEDNESDAY. THE STRENGTHENING PRESSURE GRADIENT AROUND THIS
SYSTEM WILL BRING STRONG WINDS TO THE AREA TONIGHT THROUGH EARLY
WEDNESDAY MORNING...WITH THE POSSIBILITY OF STRONG WINDS
RETURNING AGAIN FOR LATER WEDNESDAY AND WEDNESDAY NIGHT.

NYZ006>008-180400-
/O.CON.KBUF.WI.Y.0001.060118T0100Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1100 AM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EST WEDNESDAY. 

SOUTHEAST WINDS OF 15 TO 25 MPH DEVELOPING LATE THIS AFTERNOON
WILL INCREASE MARKEDLY ACROSS THE AREA EARLY THIS
EVENING...REACHING 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. THE
STRONGEST WINDS WILL BE FOUND ACROSS THE HIGHER TERRAIN...AS WELL
AS IN THE BLACK RIVER VALLEY. THESE WINDS WILL CONTINUE INTO EARLY
WEDNESDAY MORNING... WHEN THEY ARE EXPECTED TO TURN SOUTHERLY AND
WEAKEN TO BELOW ADVISORY THRESHOLDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS71 KBUF 172046
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EST TUE JAN 17 2006

...STRONG WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT AND
EARLY WEDNESDAY...

.LOW PRESSURE WILL STRENGTHEN AS IT PASSES ACROSS LAKE HURON
TONIGHT...AND MOVES INTO CENTRAL QUEBEC DURING WEDNESDAY. THE
STRENGTHENING PRESSURE GRADIENT AROUND THIS SYSTEM WILL BRING
STRONG WINDS TO THE AREA TONIGHT THROUGH EARLY WEDNESDAY
MORNING...WITH THE POSSIBILITY OF STRONG WINDS RETURNING AGAIN FOR
LATER WEDNESDAY AND WEDNESDAY NIGHT.

NYZ006>008-180500-
/O.CON.KBUF.WI.Y.0001.060118T0100Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
346 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EST WEDNESDAY. 

SOUTHEAST WINDS OF 15 TO 25 MPH WILL INCREASE MARKEDLY ACROSS
THE AREA THIS EVENING...REACHING 30 TO 40 MPH WITH GUSTS AS HIGH
AS 50 MPH. THE STRONGEST WINDS WILL BE FOUND ACROSS THE HIGHER
TERRAIN...AS WELL AS IN THE BLACK RIVER VALLEY. THESE WINDS WILL
CONTINUE INTO EARLY WEDNESDAY MORNING... WHEN THEY ARE EXPECTED TO
TURN SOUTHERLY AND WEAKEN TO BELOW ADVISORY THRESHOLDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

APB
000 
WWUS71 KBUF 180208
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
908 PM EST TUE JAN 17 2006

...STRONG SOUTH WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT
AND EARLY WEDNESDAY THEN STRONG SOUTHWEST WINDS WEDNESDAY FROM THE
GENESEE VALLEY WEST...

.LOW PRESSURE WILL STRENGTHEN AS IT PASSES ACROSS LAKE HURON
TONIGHT...AND MOVES INTO CENTRAL QUEBEC DURING WEDNESDAY. THE
STRENGTHENING PRESSURE GRADIENT AROUND THIS SYSTEM WILL BRING
STRONG SOUTH WINDS TO THE AREA TONIGHT THROUGH EARLY WEDNESDAY
MORNING...THEN STRONG SOUTHWEST WINDS FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY NIGHT.

NYZ001-002-010>012-019>021-085-181100-
/O.NEW.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
908 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
EST WEDNESDAY NIGHT. 

AFTER THE PASSAGE OF A COLD FRONT EARLY WEDNESDAY MORNING...WINDS
WILL STRENGTHEN FROM THE SOUTHWEST TO 25 TO 35 MPH WITH GUSTS UP
TO 50 MPH. THE STRONG WINDS ARE EXPECTED TO PERSIST INTO
WEDNESDAY NIGHT.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO
AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ003-013-181100-
/O.NEW.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
908 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT
EST WEDNESDAY NIGHT. 

AFTER THE PASSAGE OF A COLD FRONT WEDNESDAY MORNING...WINDS WILL
STRENGTHEN AROUND MIDDAY FROM THE SOUTHWEST TO 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH. THE STRONG WINDS ARE EXPECTED TO PERSIST INTO
WEDNESDAY NIGHT.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO
AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006>008-181100-
/O.CON.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
908 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED OVERNIGHT. THE STRONGEST WINDS WILL BE FOUND ACROSS THE
HIGHER TERRAIN...AS WELL AS IN THE BLACK RIVER VALLEY. THESE WINDS
WILL CONTINUE INTO EARLY WEDNESDAY MORNING... WHEN THEY ARE
EXPECTED TO TURN SOUTHERLY AND WEAKEN TO BELOW ADVISORY
THRESHOLDS. WINDS ARE EXPECTED TO INCREASE TO ADVISORY CRITERIA
AGAIN WEDNESDAY NIGHT. KEEP ABREAST OF THE THE SITUATION.
ADVISORIES WILL LIKELY BE REISSUED FOR THAT TIME PERIOD. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

SAGE
000 
WWUS71 KBUF 180835
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EST WED JAN 18 2006

...STRONG SOUTH WINDS WILL PERSIST ACROSS THE NORTH COUNTRY EARLY
THIS MORNING THEN STRONG SOUTHWEST WINDS WILL DEVELOP LATER TODAY
ACROSS MUCH OF WESTERN NEW YORK...

.A DEEP STORM SYSTEM OVER SOUTHERN ONTARIO THIS MORNING WILL
CONTINUE TO STRENGTHEN DURING THE COURSE OF THE DAY AS IT WILL
LIFT ACROSS WESTERN QUEBEC. THE TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THIS STORM...IN COMBINATION WITH SOME FUNNELING OF THE WINDS
OVER LAKE ERIE...WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS THE
REGION FROM LATE THIS MORNING THROUGH THE UPCOMING NIGHT.

THE WINDS WILL SLOWLY SUBSIDE DURING THE WEE HOURS OF THURSDAY
MORNING AS HIGH PRESSURE WILL BUILD INTO THE REGION AND RELAX THE
TIGHT PRESSURE GRADIENT.

NYZ006>008-181300-
/O.CON.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
335 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
PERSIST EARLY THIS MORNING. WHILE THE STRONGEST WINDS WILL
GENERALLY BE FOUND ACROSS THE HIGHER TERRAIN...THE SOUTH TO
SOUTHEAST GRADIENT WILL PROMOTE SOME FUNNELING OF THE WINDS DOWN
THE BLACK RIVER VALLEY AS WELL. 

THESE STRONG WINDS WILL BECOME SOUTHERLY AND WEAKEN SHORTLY AFTER
DAYBREAK AND DROP BELOW ADVISORY CRITERIA...BUT THEN AS THE WINDS
BECOME SOUTHWESTERLY THIS AFTERNOON THEY WILL ONCE AGAIN INCREASE
TO OVER 40 MPH. KEEP ABREAST OF THIS SITUATION...AS ADVISORIES
WILL LIKELY BE REISSUED FOR THAT TIME PERIOD.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001-002-010>012-019>021-085-181645-
/O.CON.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
335 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL INCREASE
TO 30 TO 40 MPH DURING THE MIDDAY WITH GUSTS TO 50 MPH POSSIBLE
DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST WELL
INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS OF
THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE
AT WEATHER.GOV/BUF.

$$

NYZ003-013-181645-
/O.CON.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
335 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

AFTER THE PASSAGE OF A COLD FRONT THIS MORNING...SOUTHERLY WINDS
OF 10 TO 20 MPH WILL BECOME SOUTHWESTERLY AND INCREASE TO 25 TO
35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON. THESE STRONG
WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY
SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE
AT WEATHER.GOV/BUF. 

$$

RSH
000 
WWUS71 KBUF 181109
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
609 AM EST WED JAN 18 2006

...STRONG SOUTHWEST WINDS WILL DEVELOP LATER TODAY ACROSS MUCH OF
WESTERN NEW YORK...

.A DEEP STORM SYSTEM OVER SOUTHERN ONTARIO THIS MORNING WILL
CONTINUE TO STRENGTHEN DURING THE COURSE OF THE DAY AS IT WILL
LIFT ACROSS WESTERN QUEBEC. THE TIGHT PRESSURE GRADIENT
ASSOCIATED WITH THIS STORM...IN COMBINATION WITH SOME FUNNELING
OF THE WINDS OVER LAKE ERIE...WILL PRODUCE STRONG SOUTHWEST WINDS
ACROSS THE REGION FROM LATE THIS MORNING THROUGH THE UPCOMING
NIGHT.

THE WINDS WILL SLOWLY SUBSIDE DURING THE WEE HOURS OF THURSDAY
MORNING AS HIGH PRESSURE WILL BUILD INTO THE REGION AND RELAX THE
TIGHT PRESSURE GRADIENT.

NYZ006>008-181215-
/O.CAN.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
609 AM EST WED JAN 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND SHOULD
REMAIN SO THROUGH MID AFTERNOON.

$$

NYZ001-002-010>012-019>021-085-181700-
/O.CON.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
609 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL INCREASE
TO 30 TO 40 MPH DURING THE MIDDAY WITH GUSTS TO 50 MPH POSSIBLE
DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST WELL
INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS OF
THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE
AT WEATHER.GOV/BUF.

$$

NYZ003-013-181700-
/O.CON.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
609 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

AFTER THE PASSAGE OF A COLD FRONT THIS MORNING...SOUTHERLY WINDS
OF 10 TO 20 MPH WILL BECOME SOUTHWESTERLY AND INCREASE TO 25 TO
35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON. THESE STRONG
WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY
SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE
AT WEATHER.GOV/BUF.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 17, 2:35 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 17, 2:35 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
235 AM EST TUE JAN 17 2006

.SYNOPSIS...

SOME DRAMATIC WX CHANGES IN STORE FOR US DURING THE NEXT 48 HOURS AS
WE CONTINUE OUR SPRINGLIKE PATTERN. THIS COURTESY OF LOW PRESSURE
OVER OHIO VALLEY WHICH WILL DEEPEN RAPIDLY AS IT MOVES INTO E MICH
TONIGHT AND THEN ON ACROSS ONTARIO AND QUEBEC DURING WED. AS HAS
USUALLY BEEN THE CASE THIS SEASON...WE WILL BE ON THE WARM SIDE OF
THE SYSTEM SO WE HAVE A VARIETY OF ISSUES TO CONCERN OURSELVES
WITH...FROM TIMING OF ONSET OF RAIN AND ANY INITIAL ICING...TO PRE
FRONTAL WINDS...QPF...POST FRONTAL WINDS...AND FINALLY LAKE EFFECT.
BUT...AFTER 48 HOURS WE REVERT TO A VERY MILD PATTERN. THE DETAILS...

&&

.SHORT TERM (TODAY THROUGH THURS NIGHT)...

REGION REMAINS CLEAR AND BRISK EARLY THIS MORNING AS LOW LEVEL
EASTERLY FLOW OF ARCTIC AIR HANGS TOUGH. THIS IS KEEPING US A BIT
COLDER THAN EARLIER EXPECTED BUT IS ALSO ERODING ANY RAIN TRYING TO
MOVE NE INTO OHIO. SO...FEEL MORE AND MORE CONFIDENT IN DELAYING ANY
PRECIP FOR OUR AREA UNTIL WELL INTO THE AFTERNOON. THIS WILL BE
OPTIMUM IN LOWERING ANY FREEZING RAIN POTENTIAL AS ALL MODELS HAVE
TEMPS WARM ENOUGH BY THEN FOR JUST LIQUID. AM SUSPECT OF HIGHER ELEV
ICING ON BUFKIT AS THEY SHOULD WARM EASIER AS SE WINDS MIX. WILL
LOWER POPS THOUGH...TO BARELY 60 FOR BUF S AND W...CHC FOR ROC AND
REMOVE FROM NORTH COUNTRY TODAY.

FIRST MAJOR ISSUE IS PREFRONTAL WINDS THIS EVENING. BOTH MODELS SHOW
A VERY STRONG LL JET...70-80KTS AT 3K FEET...BUT WITH WARM
ADVECTION WE WILL HAVE A TOUGH TIME MIXING THIS DOWN. STILL...AM A
BIT CONCERNED...ESP OVER HIGHER ELEVS OF SRN TIER AND LK ERIE
SHORE...WILL GO WITH 40-45 MPH GUSTS THERE AND HOLD JUST UNDER
ADVISORY CRITERIA...BUT WILL HOIST ADVISORY FOR JEFFERSON/LEWIS AS
SSE FLOW FUNNELS DOWN BLACK RIVER VALLEY AND BOTH GFS AND NAM MOS
GIVES GTB ADVIS CRITERIA WINDS FROM 03-12Z. WILL GO 8 PM TO 8 AM
FOR NOW...ALTHOUGH HIGHEST WINDS WILL PROBABLY BE BEFORE RAIN
STARTS...IN LATE EVENING.

NEXT CONCERN IS QPF...BUT MODELS SEMI DRY SLOT MOST OF WEST...FIGURE
A BRIEF SHOT OF RAIN...THEN DRY...THEN A FEW HOUR SHOT WITH FRONT
TWD MORNING. MORE QPF POSSIBLE E OF LK ONTARIO IN EARLY MORNING
HOURS AND WE MAY NEED TO KEEP AN EYE OUT FOR NORTHWARD EXTENSION OF
ANY CONVECTION THERE. WILL GO WITH HPC GUIDANCE...GENERALLY 0.5 INCH
WEST AND 0.75 EAST AND WE CAN HANDLE THAT.

NEXT ITEM OF INTEREST ARE TEMPS. WITH STRONG SOUTHERLY WINDS AND 850
TEMPS OF +8C AROUND 06Z WE CAN EASILY SEE TEMPS RISE INTO 50S FOR A
FEW HOURS AROUND MDNT...ESP IN OUR DOWNSLOPE LOWER ELEVS FROM
ERI-DKK-BUF-ROC...SO WILL REFLECT THIS IN THE GRIDS (EVEN THO MOS
GUIDANCE DOESNT SHOW IT).

THEN...TIMING OF FROPA...PROGGED AROUND 5 AM BUF TO 7 AM ROC TO
11 AM ART. THIS WILL NOT BE FOLLOWED BY REALLY COLD AIR AS YOU WOULD
EXPECT IN JAN...850MB  TEMPS GRADUALLY SETTLE DOWN TO -8C OR SO BY
LATE AFTERNOON...BUT OF MORE CONCERN IS THE WIND POTENTIAL DOWNWIND
OF THE LAKES. FEEL CONFIDENT THAT WIND ADVISORY CRITERIA WILL BE
MET...AT LEAST IN BUF-ROC CORRIDOR...BUT WARNING NOT...AND IT IS 3RD
PERIOD. WILL NOT ISSUE A WATCH...BUT INCLUDE IN AN SPS FOR THE
VARIETY OF WX UPCOMING.

FINALLY...LAKE EFFECT. IT DOES APPEAR WE WILL GET A BRIEF WRAPAROUND
FOR A FEW HOURS DURING WED...MIDDAY-EARLY AFTERNOON WEST AND LATER
IN DAY EAST. THIS WOULD BE WET SNOW BUT WITH MILD TEMPS DO NOT
EXPECT MORE THAN AN INCH OR SO MOST SPOTS. LAKE EFFECT PARAMETERS
ARE MARGINAL WED NT...STRONG WINDS MAY LIMIT RESIDENCE TIME AND WE
ONLY GET MARGINALLY UNSTABLE (DELTA TS 12-14C)...BUT LOWER LEVELS
ARE MOIST AND SNOW GROWTH DECENT SO WE COULD SEE 6 HOURS OF GOOD
ACTIVITY ON A 270 FLOW OVER HIGHER ELEVS S OF BUF AND OVER TUG
HILL/NRN OSWEGO...SO WILL PLACE A 2-4 INCH AMT IN GRIDS FOR WED NT
AND LET LATER SHIFTS MONITOR FOR ANY FLAGS. THIS SHOULD SHUT DOWN
BEFORE DAYBREAK THURS IN WEST AND DURING THURS MORNING EAST AS
STRONG WARM ADVECTION MOVES IN AND CRASHES CAP.

THEN...WE SETTLE DOWN NICELY THURS WITH BUILDING RIDGE...850 TEMPS
RISE TO ZERO SO WE SHOULD NUDGE 40 MOST SPOTS WITH SOME SUN.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...

MADE A FEW CHANGES TO FRI/SAT PERIOD BASED ON NEW GFS RUN...STILL
MILD FRI WITH JUST LOW CHC SHOWER AS WEAK FRONT WASHES OUT OVER US.
GFS NOW ADVERTISING ANOTHER DEEPENING LOW MOVING UP TO OUR WEST ON
SAT WHICH WOULD SPELL VERY MILD TEMPS AND CHC SHOWERS. NEW MEX TEMPS
CLOSE IN ON 50. LEFT SUN AND MON ALONE...ONLY SLIGHTLY COOLER BUT
NOT COLD ENOUGH FOR ANY LK EFFECT...AS THIS VERY MILD JANUARY
CONTINUES.

&&

.HYDRO/CLIMO...

AS NOTED ABOVE...UPCOMING QPF SHOULD AVERAGE 0.5 TO 0.75
INCH...HEAVIEST IN EAST. THERE IS LITTLE OR NO SWE IN WEST SO WE CAN
HANDLE THAT EASILY. WILL NEED TO KEEP AN EYE ON NORTH COUNTRY.

MON WAS ANOTHER COLD DAY AT BUF/ROC...OUR SECOND IN A ROW (AFTER 24
MILD ONES)...BUT THESE WILL BE OUR ONLY TWO COLD DAYS THIS MONTH
FOR THE FORESEEABLE FUTURE (AT LEAST A WEEK). ITS EARLY BUT WITH US
OVER TEN DEG ABOVE NORMAL DAILY...WELL BE LOOKING AT A TOP TEN WARM
JANUARY FOR SURE.

&&

.EQUIP...

KBUF RADAR STILL DOWN. REPAIRS SCHEDULED FOR THIS AFTERNOON.

&&

.AVIATION...

ELONGATED LOW PRESSURE NEAR CHICAGO EARLY THIS MORNING WILL DEEPEN
AND MOVE TO LAKE HURON TONIGHT...THEN INTO ONTARIO PROVINCE ON
WEDNESDAY. STRONG WARM AIR ADVECTION AHEAD OF THIS SYSTEM WILL
PRODUCE AN INCREASE IN MID AND UPPER LEVEL CLOUDINESS THIS
MORNING...BUT CONDITIONS ARE EXPECTED TO REMAIN VFR AT LEAST UNTIL
PRECIPITATION ASSOCIATED WITH THE LOW REACHES WESTERN NY AROUND
MIDDAY. BY THAT TIME...TEMPERATURES AT BOTH THE SURFACE AND ALOFT
ARE EXPECTED TO BE WARM ENOUGH FOR THE BULK OF THE PRECIP TO FALL IN
THE FORM OF RAIN...THOUGH SOME POCKETS OF -FZRA WILL NOT BE OUT OF
THE QUESTION ACROSS INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER.

DURING THE AFTERNOON AND EARLY EVENING...A GRADUAL SOUTHWEST TO
NORTHEAST DETERIORATION TO MVFR CONDITIONS IS EXPECTED AS THE RAIN
BECOMES STEADIER AND MORE WIDESPREAD. ONCE IN PLACE...THESE WILL
REMAIN PREDOMINANT THROUGH THE END OF THE CURRENT FORECAST PERIOD.

CONCURRENT WITH THE STRONG WARM AIR ADVECTION...WINDS ALOFT WILL
INCREASE DRAMATICALLY TODAY AND TONIGHT AS A POWERFUL LOW LEVEL JET
WORKS INTO THE REGION. WINDS AROUND 3 KFT WILL INCREASE FROM 15-20
KTS THIS MORNING TO 50-60 KTS BY 00Z TONIGHT...AND TO AS HIGH AS 80
KTS BY 06Z TONIGHT. COUPLED WITH A STRONG TEMPERATURE INVERSION JUST
BELOW...SUCH STRONG WINDS WILL RESULT IN WIND SHEAR PROBLEMS...
PARTICULARLY LATER ON THIS AFTERNOON AND TONIGHT.

&&

.MARINE...

AS THE AFOREMENTIONED LOW DEEPENS AND MOVES ACROSS LOWER MICHIGAN
TODAY...EASTERLY WINDS OVER LAKE ONTARIO WILL STRENGTHEN TO THE
20-30 KT RANGE. THESE ARE EXPECTED TO VEER TO SOUTHERLY AND WEAKEN
SLIGHTLY BY LATE TONIGHT/EARLY WEDNESDAY AS THE LOW MOVES ACROSS
LAKE HURON...BEFORE TURNING WESTERLY AND INCREASING TO GALE FORCE IN
THE STRONG CAA BEHIND THE DEEPENING LOW ON WEDNESDAY. THE GALES ARE
LIKELY TO PERSIST THROUGH AT LEAST THE FIRST PART OF WEDNESDAY
NIGHT...BEFORE THE PRESSURE GRADIENT RELAXES ON THURSDAY.

CONSIDERING THAT GALES ARE NOT LIKELY FOR ANOTHER 30-36 HOURS...WILL
NOT HOIST ANY FLAGS JUST YET...THOUGH IF CURRENT INDICATIONS REMAIN
THE SAME...A GALE WARNING WILL LIKELY NEED TO BE HOISTED FOR LAKE
ONTARIO LATER TODAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY NYZ006>008 8PM TONIGHT TO 8 AM WED.
MARINE...NONE.

&&

SYNOPSIS/SHORT TERM/HYDRO...MCLAUGHLIN
LONG TERM...SFM/APB
AVIATION/MARINE...JJR
Hazardous weather outlook, Jan 16, 4:23 AM EST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
423 AM EST MON JAN 16 2006

NYZ001>008-010>014-019>021-085-170930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
423 AM EST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE OVER THE OHIO VALLEY TUESDAY MORNING IS EXPECTED TO
MOVE NORTH INTO THE CENTRAL GREAT LAKES BY TUESDAY EVENING...AND
TO A POSITION JUST NORTH OF GEORGIAN BAY BY WEDNESDAY MORNING.
THIS SYSTEM WILL BRING MILDER AIR AND RAIN TO THE AREA TUESDAY
AFTERNOON AND NIGHT...WHICH MAY BE MIXED WITH FREEZING RAIN FOR A
FEW HOURS AFTER THE PRECIPITATION STARTS. THE LOW WILL SWING A
COLD FRONT ACROSS THE AREA LATER TUESDAY NIGHT AND EARLY
WEDNESDAY...ALLOWING THE PRECIPITATION TO CHANGE BACK OVER TO
SNOW...ALONG WITH INCREASING WINDS.

IF THE THREAT OF FREEZING RAIN CONTINUES...WINTER WEATHER
ADVISORIES WILL LIKELY BE NEED TO BE ISSUED LATER ON TODAY OR
TONIGHT.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-170930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
423 AM EST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE OVER THE OHIO VALLEY TUESDAY MORNING IS EXPECTED TO
MOVE NORTH INTO THE CENTRAL GREAT LAKES BY TUESDAY EVENING...AND
TO A POSITION JUST NORTH OF GEORGIAN BAY BY WEDNESDAY MORNING. AS
THIS SYSTEM APPROACHES TUESDAY...BRISK TO STRONG EASTERLY WINDS
CAN BE EXPECTED. THESE SHOULD TURN SOUTHERLY AND BRIEFLY WEAKEN
EARLY WEDNESDAY AS THE LOW PASSES BY...THEN STRONG WESTERLIES WILL
DEVELOP DURING WEDNESDAY FOLLOWING THE PASSAGE OF THE TRAILING
COLD FRONT...WITH WINDS POSSIBLY APPROACHING GALE FORCE. THESE
WINDS SHOULD DIMINISH MARKEDLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 6:35 PM ESTFreezing Rain AdvisoryBUFCayuga, Lewis, Oswego, Wayne3 hr

Nearby

Wind Advisories in New York, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.